Continuous Dynamic Models for Traffic Indices

by Neil W. Polhemus, Asst. Prof. of Civ. Engrg.; Princeton Univ., Princeton, N.J.,

Serial Information: Transportation Engineering Journal of ASCE, 1979, Vol. 105, Issue 6, Pg. 639-650

Document Type: Journal Paper

Abstract: The dynamic behavior of traffic indices in continuous time is modeled by a linear differential equation with stochastic forcing function. The general model postulated is that of a continuous stationary autoregressive moving average process. Estimates of the parameters in the continuous model are obtained from their correspondence to parameters in a discrete time model fitted to uniformly sampled traffic data. The technique is demonstrated on a time series of aircraft concentration in a low altitude air traffic control sector.

Subject Headings: Traffic models | Autoregressive models | Dynamic models | Data processing | Air traffic control | Stationary processes | Parameters (statistics) | Differential equations |

Services: Buy this book/Buy this article


Return to search